MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.18.144
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 october 2019.Lot 147992: 35 items manufactured and released on 25-feb-2015.Expiration date: 2020-01-31.No anomalies found related to the problem.To date, 33 items of the same lot have been already sold without any other similar reported event.Additional implant involved: cup: versafitcup cc trio 01.26.45.1152 acetabular shell cc trio no-hole ø 52 (k122911) lot.150076.Batch review performed on 18 october 2019.Lot 150076 : 130 items manufactured and released on 12-may-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, 128 items of the same lot have been already sold without any other similar reported event.Additional implant involved: implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.7010952302 (not distributed in the usa).Document review performed by the supplier ceramtec : due to the lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders 7010944380(ball head) and 7010952302(insert).Protocols and certificates of conformance were reviewed.The quality documents (including the sterilization certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.The component properties and microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defects or non-conformities regarding sterilization.Due to a luck of ceramic parts, further investigation cannot be done.Additional implant involved: implants from ceramtec 38.49.7179.275.00 biolox delta ceramic ball head 12/14 ø 36 size s - 4 lot.7010944380 (not distributed in the usa).Document review performed by the supplier ceramtec : due to the lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders 7010944380 (ball head) and 7010952302 (insert).Protocols and certificates of conformance were reviewed.The quality documents (including the sterilization certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.The component properties and microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defects or non-conformities regarding sterilization.Due to a luck of ceramic parts, further investigation cannot be done.Additional implant involved: stem: quadra -r 01.12.061 cementless, ha coated revision stem size (k082792) 1 lot.183887.Batch review performed on 6 november 2019: lot 183887: 10 items manufactured and released on 2-oct-2018.Expiration date: 2023-09-24.No anomalies found related to the problem.To date, 7 items of the same lot have been already sold without any other similar reported event.Additional implant involved: ball heads: mectacer 01.29.208 biolox delta ceramic ball head 12/14 ø 36 size s - 4 (k112115) lot.1900803 batch review performed on 6 november 2019: lot 1900803: 220 items manufactured and released on 15-mar-2019.Expiration date: 2024-05-04.No anomalies found related to the problem.To date, 165 items of the same lot have been already sold without any other similar reported event.Clnical evaluation performed by medical affairs manager.Late infection in cementless tha, 4.2 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision surgery performed on (b)(6) 2019, 4 years and 2 months after the primary, due to sepsis.The stem and head were revised.After few days on (b)(6) 2019 all prosthesis has been removed due to continous sepsis.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9284071
Report Number3005180920-2019-00934
Device Sequence Number1934568
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number01.18.144
Device Lot Number147992
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight75